MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 06/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh ip on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against sepramesh ip.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh ip on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against sepramesh ip.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with petersen's hernia thereby underwent open repair with implant of sepramesh ip.Per op notes, "a sepramesh ip was placed and sutured." (b)(6) 2015 - patient was diagnosed with exposed mesh lower wound thereby underwent wound exploration with partial removal of exposed mesh.Per op notes, "the exposed mesh portion was removed." (b)(6) 2017 - patient was diagnosed with chronic wound infection in epigastric and suprapubic area thereby underwent partial removal of sepramesh ip.Per op notes, "the mesh was removed along with infected necrotic tissue." (b)(6) 2018 - patient was diagnosed with abdominal wall abscess thereby underwent drainage of abscess and partial removal of sepramesh ip.Per op notes, "purulent material s were seen.The floating piece of mesh and another piece underneath was excised." (b)(6) 2019 - patient was diagnosed with abdominal wall abscess thereby underwent drainage of abscess.(b)(6) 2019 - patient was diagnosed with enterocutaneous fistula and infected mesh thereby underwent removal of sepramesh ip.Per op notes, "the mesh was dissected in all layers and some portions found adhesed to bowel were completely excised after adhesiolysis.".

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11873415
Report Number1213643-2021-03879
Device Sequence Number16355046
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830(17)161028(10)HUYJ1213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number5959812
Device Lot NumberHUYJ1213
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale